MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number VP703X-2
Medical Device Problem Codes Unraveled Material (1664); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure to Anastomose (1028); Cardiac Arrest (1762); Hematoma (1884)
Date of Event 01/22/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post-operatively of a coronary artery bypass surgery, an anastomotic suture on a bypass graft fractured and disrupted in its mid-portion, engendering a life-threatening emergency for the patient.It was also stated that prosthetic vascular tube implants never healed but rather delay for decades on the integrity of the anastomotic suture material.The patient died.
 
Event or Problem Description
According to the reporter, two days post-operatively of a coronary artery bypass surgery x3 using cardiopulmonary bypass: left internal mammary artery (lima) to left anterior descending artery (lad); saphenous vein graft to d1; and saphenous vein graft to om1, an anastomotic suture on a bypass graft fractured and disrupted in its mid-portion, engendering a life-threatening emergency for the patient.Patient sustained cardiac arrest, mediastinal hematoma, and chest opened at bedside in intensive care unit (icu).The patient was returned to the operating room for emergent reoperative coronary artery bypass x1 using cardiopulmonary bypass: left internal mammary artery to lad, revision of central extracorporeal membrane oxygenator (ecmo device to peripheral va-ecmo (right axillary artery), and percutaneous insertion of intra-aortic balloon pump.It was also stated that prosthetic vascular tube implants never heal but rather delay for decades on the integrity of the anastomotic suture material.The patient died.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO II
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
MDR Report Key11420749
Report Number9612501-2021-00353
Device Sequence Number4461408
Product Code GAW
UDI-Device Identifier10884521758223
UDI-Public10884521758223
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K010909
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVP703X-2
Device Catalogue NumberVP703X-2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening;